By Topic

Bounds on approximate steepest descent for likelihood maximization in exponential families

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
N. Cesa-Bianchi ; California Univ., Santa Cruz, CA, USA ; A. Krogh ; M. K. Warmuth

An approximate steepest descent strategy is described, converging in families of regular exponential densities to maximum likelihood estimates of density functions. These density estimates are also obtained by an application of the principle of minimum relative entropy subject to empirical constraints. We prove tight bounds on the increase of the log-likelihood at each iteration of our strategy for families of exponential densities whose log-densities are spanned by a set of bounded basis functions

Published in:

IEEE Transactions on Information Theory  (Volume:40 ,  Issue: 4 )